My husband has many health issues and one is sleep apnea (on pypap since 1990). He recently experienced a high fever 103.8 and the hospital only loaded him on antibiotics IV and sent him home...Since then he is always tired and sleeps most of the day. If I try and wake him before he "naturally" wakes...around 11AM; He will have seizures. (Also has non-treatable seizures of unknown origin). Thyroid tests are normal...Blood work normal...Sleep study done 4 months ago to adjust treatment of Sleep apnea via bypap machine.
The doctors seem to be at loss what to do and say...he probably needs to sleep?? This has been going on since 01/1/12
Keep in mind that I am not a doctor and this is only my opinion. You could check with his doctor about raising the air flow on his breathing machine to see if that will help him sleep better. I would then talk with his neurologist about trying differnet types of medications and also if he or she thinks that having a Vagus Nerve Stimulator (vns) would be helpful.
I hope everything works out and do not give up.
Post infection and the seizure medications must be making him sleepy. But please don’t venture to discontinue his medications without consulting your doctor. The symptoms could be the side effects of the medications. Discuss his symptoms with your consulting doctor he may change the dose or the medications.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.